Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Developed tiny dots over the chest that are spreading. Had breast cancer, had skin melanoma. Did radiotherapy. Reason?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions

I have developed a lot!!!! of tiny red dots over my chest, back, arms and thighs in the last year. I was diagnosed with breast cancer 18 months ago,had surgeries, got radiotherapy(33) and have been on tamoxifen for over a year. My blood tests are fine and so is my liver profile. The marks,senile angiomas I have been told by dermatologists, bother me esthetically and I am afraid all my skin will be covered by them. I am 59 years old and generally healthy.
My questions are: how can I stop them from occurring?
Why did I develop so many so abruply?
How can I treat them so that most disappear?
I have consulted several doctors but I am not satisfied. Is there anything else? another area of medicine I can consult? A hematologist once told me to take thalidomide and I wouldn"t. Scares me.
!3 years ago I had skin melanoma in situ.
Please answer me
Posted Tue, 22 May 2012 in Skin Rash
Answered by Dr. Rohit Batra 18 hours later
Thanks for writing in.
I would agree with your dermatologist that these small multiple red lesions that you are currently experiencing are angiomas.

These are common in patients taking any cancer drugs, on radiotherapy or chemotherapy and in patients with an altered liver profile. A deranged liver profile is not the only reason which can cause these lesions.

The only way you can stop them is by stopping your drugs ( if it occurring as a side effect of the drugs). This should be done only after speaking with your physician. They might increase in number over a period of time. These are not carcinogenic and should not be thought of as something critical.
I would suggest that you stop worrying about them at all.

There are very few options to treat them. Most of the times, they do start to regress on their own but only if very small in size.
Radiocautery and cryotherapy has been tried with limited results. I am afraid another consultation will also provide you with the same answers.
Hope this helps.

Dr.Rohit Batra
Above answer was peer-reviewed by
Follow-up: Developed tiny dots over the chest that are spreading. Had breast cancer, had skin melanoma. Did radiotherapy. Reason? 30 minutes later
could you please specify the rate of this side effect among cancer patients? In Israel most doctors failed to see the connection between the drugs (tamoxifen) and angiomas.
Thanks again
Answered by Dr. Rohit Batra 5 hours later
Thanks for the follow up query.
Tamoxifen is not known to cause angiomas as a direct side effect. Other drugs used in treatment of cancer are sometimes associated with angiomas directly. Angiomas arise as a result of liver metabolism abnormalities. Now Tamoxifen does affect the liver, rather it can even cause hepatitis (inflammation of the liver)
Though your liver profile is normal but still the drug affects the metabolism and hence might have caused these lesions which are common in liver diseases.

Hope this helps.


Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor